I'll try to make this posting short. I'm 43YO Female. My Neurologist has recently diagnosed me with a migraine type of illness. Since March of this year, I've experienced 3 episodes of a stroke-like illness without headache pain only pressure. I've had every test done in the book and more (MRI/MRA, Lumbar punctures, etc.) I had a mild heart attack in March of 2000, cath was done then showing normal coronary arteries. I've recently begun taking Verapamil (120mg 1x day) to see if this will help the "migraine". Since that time, I've noticed an increased awareness of heavy palpitations coming from my heart. Until now everything heart wise has been relatively quiet. Could this be a side effect of the Verapamil, should I contact my Cardiologist?
In fact verapamil should decrease palpitations. This medication is commonly used for various arrhythmias such as atrial fibrillation, PACs and PVCs. I would let your cardiologist know about this if your symptoms do not improve or if they worsen. He/she may wish to check an ECG or Holter monitor.
If only your face is involved with temporary paralysis or drooping, it could be Bell's Palsey.
I had it years ago and at first thought that I had a stroke. It was like I had been given a large shot of Novacaine and my face was numb and drooping on one side. It is caused by damage to a facial nerve, possible by a virus.
It's a common presentation in E.R.s, so it's probably something else, but thought that I would mention it just in case.
I take verapamil 240mg 3 times a day, which is a huge dose, I take it to slow my heart down, so that it can pump blood. I agree with the halter monitor, it will show everything that is going on, what can it hurt?
Per the Doc's advise, I called my Cardiologist. She indicated that the palpatations were not life threatening and that she wanted to give the Verapamil a little longer try. I've been on it for about a week. She was interested in knowing if my episode symptoms were better. Like always, they come and go, but none have gone to a full blown stroke-like symptom. I'm trying to not let this get to me. When I have good days, boy do I go with it and do everything I can do. On bad days, I have to stop and take care of myself. I've done research into different types of migraines and the symptoms I get closely match that of the "basilar artery migraine" or BAM. Anyone out there with symptoms/problems like mine??? The neurologist tells me I'm not unique :-(
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.